Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 203, NWS Tallahassee, FL

July 10, 20164 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 10, 2016, 3:27 PM EDT for 4 counties in Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2016, 3:27 PM EDT (19:27 UTC)
Expired
Jul 10, 2016, 4:00 PM EDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, GA, Clay County, GA, Early County, GA, Randolph County, GA

The radar

The Ft Rucker radar (KEOX), 60 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

002 
WUUS52 KTAE 101927
SVRTAE
GAC037-061-099-243-102000-
/O.NEW.KTAE.SV.W.0203.160710T1927Z-160710T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT SUN JUL 10 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EARLY COUNTY IN GEORGIA...
  WESTERN CALHOUN COUNTY IN GEORGIA...
  SOUTHEASTERN CLAY COUNTY IN GEORGIA...
  SOUTHWESTERN RANDOLPH COUNTY IN GEORGIA...

* UNTIL 400 PM EDT

* AT 326 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM FORT GAINES TO 6 MILES SOUTHEAST OF BLAKELY...MOVING
  EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FORT GAINES...EDISON...ARLINGTON...DOUGLASVILLE...BELLVILLE...
  BLUFFTON...SUTTONS CORNER...MOYE...PECAN...ROWENA...
  FERRELL CROSSROADS...PARKSVILLE...TURMAN...COLEMAN...COLOMOKEE...
  COMMISSARY HILL...HARRISONS MILL...FORT GAINES-CLAY AIRPORT...
  CARNEGIE AND KOLOMOKI MOUNDS SP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3169 8476 3159 8464 3134 8464 3130 8483
      3145 8490 3150 8502 3166 8506
TIME...MOT...LOC 1926Z 279DEG 19KT 3161 8502 3132 8485 

HAIL...0.75IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:32 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 10, 1:32 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
132 PM EDT SUN JUL 10 2016

.AVIATION [Through 18Z Monday]...

Scattered showers and thunderstorms will continue to develop
across the Florida Panhandle and southeast Alabama and will spread
northeastward this afternoon and early evening, mainly from TLH
north and west. DHN has the best chance of seeing brief MVFR/IFR
visibility restrictions from thunderstorms, and will also see MVFR
cigs at times this afternoon. Showers and storms will diminish
this evening, and VFR conditions are anticipated tonight and
tomorrow morning at all terminals.

&&

.PREV DISCUSSION [945 AM EDT]...

.NEAR TERM [Through Today]...

Made some minor changes to precipitation chances this morning;
added likely showers and thunderstorms to our western Gulf zones
(along with a few coastal locations) due to good coverage of
ongoing showers and thunderstorms there. Otherwise, the forecast
looks to be on track, with showers and thunderstorms likely across
the FL Panhandle, southeast AL, and parts of southwest GA this
afternoon. PWAT values in these areas will be around 2", and along
with CAPE above 2000 J/kg and forcing from the sea breeze, this
will result in fairly widespread coverage of precipitation during the
afternoon and early evening hours.

.SHORT TERM [Tonight Through Tuesday]...

The beginning of the work week will mark yet another change in the
overall weather pattern across the tri-state region. The shortwave
trough to the west that has been influencing our weather this
weekend will weaken and cut off from the mean flow, opening the door
for the sub-tropical ridge to build back in over the tri-state
region. All model guidance is indicating deep layer drying across
the region as the ridge builds in, which will effectively supress
convection across much of the region on Monday. The exception
will be northwest portions of the forecast area, where residual
moisture may linger through the afternoon hours before being
scoured out as ridging builds in. Current forecast PWATS across
the region on Monday afternoon are progged to drop to around or
just below 1.50", with northwestern portions of the area closer to
1.75". POPs generally illustrate this trend, with higher POPs
across our AL, and western GA and FL counties (40%) and lower POPs
to the southeast (20-30%).

Beginning Tuesday, there is good model to model and run to run
agreement among guidance in moisture gradually returning to the
area, as a deep layer southwest flow regime resumes over the region.
High temperatures will generally run in the low to mid 90s across
the region with heat indices ranging from 99 to 105F.

.LONG TERM [Tuesday Night Through Sunday]...

There continues to be signals within the latest operational guidance
in another shortwave trough skirting across the Ohio Valley and Mid-
South, kicking the cut-off low and associated deep layer moisture
eastward toward the latter part of the week. This is reflected in
the POP grids from Wednesday onward, as increasing thunderstorm
chances return to much of the area with values increasing to near
climatology (50%) by the end of the week. Expect high temperatures
to hold in the mid 90s, with heat indicies rising in response to
the moisture increase to range from 102-107F.

.MARINE...

South to southwest winds generally 15 knots or less are expected
with seas remaining at or below 2 feet.

.FIRE WEATHER...

No concerns.

.HYDROLOGY...

Scattered showers and thunderstorms are expected through the
period. Organized areas of heavy rain with this activity will be
unlikely. Therefore, the risk of flooding or flash flooding will
be low for the next several days.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  95  74  95  74 /  10  20  10  20  10
Panama City   79  90  78  89  78 /  20  20  10  20  10
Dothan        74  93  73  92  73 /  30  30  20  20  10
Albany        74  95  73  95  74 /  30  30  20  20  10
Valdosta      73  96  72  98  74 /  20  20  10  20  20
Cross City    74  95  73  94  74 /  10  20  10  20  20
Apalachicola  78  92  77  89  77 /  20  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Lahr
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Lahr
MARINE...Pullin
FIRE WEATHER...Fournier
HYDROLOGY...Pullin

In the hours before

Special weather statement, Jul 10, 1:41 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
141 PM EDT SUN JUL 10 2016

FLZ016-026-101815-
LIBERTY FL-GADSDEN FL-
141 PM EDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LIBERTY AND WESTERN
GADSDEN COUNTIES UNTIL 215 PM EDT...

AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREENSBORO...OR 12 MILES WEST OF QUINCY...
MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...GRETNA...WETUMPKA...HARDAWAY...SAWDUST...SYCAMORE AND
JUNIPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3047 8487 3058 8490 3065 8468 3046 8461
TIME...MOT...LOC 1741Z 256DEG 10KT 3054 8479

ADL
Special weather statement, Jul 10, 1:47 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1247 PM CDT SUN JUL 10 2016

ALZ065-101830-
COFFEE AL-
1247 PM CDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 130
PM CDT...

AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELBA...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELBA...FORT RUCKER...NEW BROCKTON...LEE...CLINTONVILLE...VICTORIA...
RICHBURG...LOWRY MILL...ZOAR...CARL FOLSOM A/P...JAVA...
WOODLAND GROVE CHURCH...EANON...TABERNACLE...CAMP ALAFLO BSA...
ARCUS...WISE MILL...MIXONS CROSSROADS AND CAMP HUMMING HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3140 8614 3155 8614 3159 8583 3140 8582
      3139 8600
TIME...MOT...LOC 1747Z 263DEG 10KT 3147 8599

ADL
Special weather statement, Jul 10, 1:57 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1257 PM CDT SUN JUL 10 2016

ALZ065-066-068-069-101830-
DALE AL-HOUSTON AL-COFFEE AL-GENEVA AL-
1257 PM CDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...
NORTHWESTERN HOUSTON...NORTHEASTERN GENEVA AND SOUTHERN DALE COUNTIES
UNTIL 130 PM CDT...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR HARTFORD AND GENEVA...MOVING EAST AT 10
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DOTHAN...HARTFORD...MIDLAND CITY...SLOCOMB...MALVERN...
COFFEE SPRINGS...BALD HILL...BATTENS CROSSROADS...CENTRAL CITY...
SPEARS...WICKSBURG...AND MARVIN CHAPEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3116 8604 3132 8598 3122 8583 3118 8569
      3131 8549 3118 8549 3108 8560 3104 8568
TIME...MOT...LOC 1756Z 252DEG 10KT 3116 8582

ADL
Special weather statement, Jul 10, 2:28 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
228 PM EDT SUN JUL 10 2016

FLZ016-017-101915-
LEON FL-GADSDEN FL-
228 PM EDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND CENTRAL
LEON COUNTIES UNTIL 315 PM EDT...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDWAY...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDWAY...TALLAHASSEE...FOREST MEADOWS PARK...
TALLAHASSEE COML AIRPORT...MACLAY STATE GARDENS...
LAKE JACKSON AND MACON COMMUNITY PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3042 8444 3047 8449 3059 8435 3051 8423
TIME...MOT...LOC 1827Z 239DEG 13KT 3047 8443

ADL
Local storm report, Jul 10, 2:49 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND DMG     2 SE ENTERPRISE         31.29N 85.83W
07/10/2016                   COFFEE             AL   LAW ENFORCEMENT

            REPORTS OF MULTIPLE TREES DOWN IN THE SE PORTIONS OF
            ENTERPRISE

&&

RH
Local storm report, Jul 10, 2:58 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     1 WSW TAYLOR            31.16N 85.49W
07/10/2016                   GENEVA             AL   LAW ENFORCEMENT

            REPORT OF TREE DOWN ON WEST COOK RD IN TAYLOR

&&

RH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:00 PM EDTSevere Thunderstorm WarningTAEDecatur30 min
Jul 10, 2:51 PM EDTSevere Thunderstorm WarningTAEEarly27 min
Jul 10, 2:54 PM EDTSevere Thunderstorm WarningTAEClay36 min
Jul 10, 3:06 PM EDTSevere Thunderstorm WarningTAEEarly, Miller39 min
Jul 10, 3:48 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty, Lee, Randolph, Terrell42 min
Jul 10, 4:10 PM EDTSevere Thunderstorm WarningTAERandolph, Terrell35 min
Jul 10, 4:22 PM EDTSpecial Weather StatementTAEMitchell38 min
Jul 10, 4:28 PM EDTSevere Thunderstorm WarningTAELee, Randolph, Terrell32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.